Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
134 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Increase in blood sugar, taking Atorsave, trivolib, get perspiration at midnight, eases with sweets. What could be the cause?

My father aged 80 yrs is having diabetis and also undergone Agioplasty 2 times (PTCA done). Last week he felt down to sugar level being high (399). After consulting a physician, he was tested with 3 test a) Random sugar which was shown as 399. b) Average sugar for 10.7 and c) ECG- Noramal and d) BP- 70/110 (normal). He was suggested with medicine- Atorsave 40MG and Trivolib 2mg(morning); Imdur 60mg and Trivolib 2mg (night) and Tayo 60k(weekly once). Since 3 days regualrly around 4 am (night) my father is getting perspiration for 5 mins and after eating sweets (biscuits etc) feeling somewhat relax. I m not sure what is happening--can u please suggest the above tablets are good or we can reduce the dosage as my father is not eating a normal diet as they are not feeling hungry and have some restlessness in them. Your guidance will be helpfull. Thanks! Pradip
Fri, 21 Sep 2012
Report Abuse
Diabetologist 's  Response
Dear Pradip,

Your father is 80 years old and plus already a heart patient, so the medication Trivolib- 2mg should not be given in a go to him (I mean in a single dose). For sugar like 399 and HbA1c > 10%, he should have been treated with low doses of insuin and then after the sugars fall to about 200, he should be given oral tablets in divided doses. The tablet Trivolib is causing low sugars for him during early morning hours or causing 'relative hypoglycemia' where his sugar is really not low, but sudden drop of sugar from 300 plus to about 150 plus makes him feel hypoglycemic as the DOSE IS GIVEN IN ONE GO. This is certainly not good for him being more than 75 years and being a heart patient.
Hence please make sure you show him to a very good Diabetologist who knows how to deal with high sugars in such a patient and stop Trivolib 2 mg and get a prescription of oral tablets in divided doses. He is taking VOGLIBOSE at this age is making him restless and hungerless. Eventhough not clearly contraindicated at this age, VOGLIBOSE should not be given for older people who can have slow digestive system making them feel worse. Plus very importantly, when he gets hypoglycemia it becomes difficult for sugar to breakdown into glucose faster. So stop TRIVOLIB right away.
I hope this helps. All the best.
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Trivolib


Increase in blood sugar, taking Atorsave, trivolib, get perspiration at midnight, eases with sweets. What could be the cause?

Dear Pradip, Your father is 80 years old and plus already a heart patient, so the medication Trivolib- 2mg should not be given in a go to him (I mean in a single dose). For sugar like 399 and HbA1c 10%, he should have been treated with low doses of insuin and then after the sugars fall to about 200, he should be given oral tablets in divided doses. The tablet Trivolib is causing low sugars for him during early morning hours or causing relative hypoglycemia where his sugar is really not low, but sudden drop of sugar from 300 plus to about 150 plus makes him feel hypoglycemic as the DOSE IS GIVEN IN ONE GO. This is certainly not good for him being more than 75 years and being a heart patient. Hence please make sure you show him to a very good Diabetologist who knows how to deal with high sugars in such a patient and stop Trivolib 2 mg and get a prescription of oral tablets in divided doses. He is taking VOGLIBOSE at this age is making him restless and hungerless. Eventhough not clearly contraindicated at this age, VOGLIBOSE should not be given for older people who can have slow digestive system making them feel worse. Plus very importantly, when he gets hypoglycemia it becomes difficult for sugar to breakdown into glucose faster. So stop TRIVOLIB right away. I hope this helps. All the best.